| Model Number |
FLEXIBLE TIGHTROPE® DRILL PIN |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the tip of the device broke off and had to be removed from the joint.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-1298flx flexible tightrope® drill pin serial/batch number (b)(6) was received for investigation.Functional testing was not performed as the device was broken.Visual inspection revealed that the drill pin head had broken off.The entire shaft displayed scratches and damage.Discoloration was also noted, suggesting the possibility that the device may have been reused.Based on the device udi attributes information, the device is designated for single use.The most likely cause of the reported failure is worn and damage due to repeated use and/or reprocessing.